Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Buprenorphine Pacha

Posted by Elizabeth on July 1, 2001, at 14:44:31

In reply to Re: Buprenorphine Elizabeth, posted by Pacha on July 1, 2001, at 5:59:15

> Thanks for replying Elizabeth, i really appericate it. Your the only person i can talk to about bup.

Well, sure.

> I've started to realise that i only really get the side effects when i wake up (having not taken bup for 18+ hours). I hope these aren't withdrawl or anything. I'm quite worried that i only feel normal while on bup now.

What dosing schedule are you on? It sounded from what you said like you are taking it only once a day. For opiate addiction, the dosing schedule is different than for depression or pain (like methadone, addicts take it once a day, first thing in the morning -- often in a very large dose). For depression or pain, all the references I've seen (plus personal experience) say that it should be taken every 6 hours or so (three times a day).

The symptoms you listed sounded to me like side effects, not withdrawal symptoms. Buprenorphine withdrawal symptoms are pretty mild (from people's complaints, I'd expect Paxil withdrawal to be much worse), but are qualitatively similar to heroin withdrawal: shakiness, chills, hypersensitivity, anergia, mild diarrhea, etc.

> Its my fourth day on bup, i started at only quater a tablet increasing to 1/2 tab a day.

Umm...that doesn't help. (I take the liquid formulation -- we don't have Subutex/Temgesic in the USA.) What strength are the tablets? If you're in a country where it's used mainly for opiate dependence, the lowest strength tablets might be hard to tolerate for an opiate-naive person.

Regardless, maybe you should think about going back to taking 1/4 tab and/or splitting the daily dose in half or thirds.

> I think i will go to my doc tomorrow to explain that i've been self medication with bup, and ask if he will supervise me.

I didn't realise that that was what you

> I really hope he won't yell at me about opiates blah blah, and get me on some useless SSRI.

Me too. Buprenorphine is *not* a typical opioid. Although hydrocodone, oxycodone, morphine, etc. all have antidepressant effects, they just don't feel the same. It's not just that they're stronger or something -- oral morphine is actually pretty weak -- they just don't feel like the same thing.

-elizabeth


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Elizabeth thread:67856
URL: http://www.dr-bob.org/babble/20010701/msgs/68625.html